# SDR EVGR20090623

- Difficulty date: June 19, 2009
- Submitted: June 23, 2009
- Operation: General aviation
- Aircraft: N149P
- Make and model: Robsin R44RAVENII
- Aircraft serial: 11570
- Aircraft time: 434 hours
- Engine: Lyc IO540AE1A5
- Engine time: 434 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Cam
- Part number: 10885435
- Condition: Worn
- Location: Magneto
- Part time: 434 hours
- Component: Magneto, Cont
- Component part number: 106006169
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CUSTOMER REPORTED AN EXCESSIVE MAG DROP (UPWARDS OF 10 PERCENT) AND HARD STARTING. BROUGHT IN LT MAG, IT WAS HARD TO TIME. COULDN'T MAKE THE POINTS TIME, AND THEY WERE SOMEWHAT PITTED, CHANGED THEM.  STILL COULDN'T TIME THEM, AS THEY WENT FROM -10 TO +22 FOR POINT OPENING.  FOUND THAT THE CAM SCREW HAD COME LOOSE.  IT HAPPENED LONG ENOUGH AGO THAT THE KEYWAY ON THE CAM (PN 10-88543-5) HAD WORN ABOUT HALF THROUGH, WHICH WAS WHY THE CAM COULD ROCK ON THE SHAFT AND CHANGE THE TIMING "AT WILL".  THIS MAG HAD ONLY 434.2 HOURS SINCE NEW, AND HAD NOT BEEN APART . THE SCREW (PN 10-391213) HAD EVIDENCE OF THE FACTORY LOCTITE, AND DIDN'T LOOK DEFORMED IN ANY WAY. THE TOP OF THE WASHER (PN 10-51354) HAD A FUNNY WEAR PATTERN, BUT IT WASN'T THE SAME AS MOVING AROUND UNDER THE SCREW. NONE OF OUR SHOP PERSONNEL HAS EVER HAD A CAM SCREW COME LOOSE. THE SHAFT LOOKED OKAY, AND THE NEW SCREW TORQUED UP TO 25 IN. LBS. JUST FINE.  THE MAGS ARE DUE FOR THE 500 HOUR INSPECTION AT THE NEXT 100 HOUR INSPECTION, AND WE’LL HAVE ANOTHER LOOK AT THEM.
